Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 343, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 26, 2011, 6:18 PM CDT for Lee County, Alabama. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 6:18 PM CDT (23:18 UTC)
- Expired
- Jun 26, 2011, 7:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Lee County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:34 PM CDT | TSTM WND DMG | Opelika, AL | TREES DOWN ACROSS THE CITY OF OPELIKA...NUMEROUS LOCATIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1451 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571
WUUS54 KBMX 262318
SVRBMX
ALC081-270000-
/O.NEW.KBMX.SV.W.0343.110626T2318Z-110627T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LEE COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 700 PM CDT
* AT 615 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OPELIKA.
THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
OPELIKA...AUBURN...BEAUREGARD AND ROBERT G. PITTS AIRPORT.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 57 THROUGH 66...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3249 8522 3244 8543 3249 8544 3250 8546
3273 8552 3274 8518
TIME...MOT...LOC 2318Z 060DEG 2KT 3263 8535
$$
17/KLAWS1 follow-up statement
721
WWUS54 KBMX 262332
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 PM CDT SUN JUN 26 2011
ALC081-270000-
/O.CON.KBMX.SV.W.0343.000000T0000Z-110627T0000Z/
LEE AL-
632 PM CDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LEE
COUNTY UNTIL 700 PM CDT...
AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OPELIKA. MOVEMENT WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
OPELIKA...AUBURN...ROBERT G. PITTS AIRPORT AND MOUNT JEFFERSON.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 57 THROUGH 66...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3249 8522 3244 8543 3249 8544 3250 8546
3273 8552 3274 8518
TIME...MOT...LOC 2332Z 117DEG 1KT 3264 8535
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:32 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 26, 3:32 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 332 PM CDT SUN JUN 26 2011 .DISCUSSION... UNLIKE YESTERDAY...MESOSCALE CONVECTIVE COMPLEX FEATURE (MCS) NOT HAVING TROUBLE TRAVERSING SOUTHWARD INTO ALABAMA. DIFFERENCE IN TODAY AND YESTERDAY IS PARTIALLY DO TO A BOUNDARY FROM AN EARLIER MCS FEATURE WHICH HAS HELPED TO ENHANCE THIS APPROACHING FEATURE AS THE 2ND ONE MOVES SOUTHWARD INTO OUR AREA. ACROSS CENTRAL ALABAMA...WE HAD LITTLE CLOUD COVER FOR THE FIRST PART OF THE MORNING WITH HEALTHY CUMULUS FIELDS DEVELOPING AS WE HEATED UP IN THE LATE MORNING TOWARD MIDDAY. THIS WAS NOT A GOOD THING. IT HAS ONLY HELPED TO DESTABILIZE US AND FUEL THE APPROACHING LINE. THUS...THE CURRENT SEVERE WATCH...AND WARNINGS WITH THE APPROACHING LINE. THIS IS NOT TO MENTION WITH SCATTERED CONVECTION POPPING UP ACROSS THE REST OF THE AREA AHEAD OF IT WITH HEATING. UPPER SHORTWAVE FEATURE SHOULD MAKE ITS WAY ACROSS THE AREA THROUGH THE EVENING AROUND THE EAST/NORTHEAST SIDE OF THE ELONGATED FLAT UPPER RIDGE STRETCHING ACROSS THE SOUTHERN HALF OF THE U.S. WILL STILL HAVE A CHANCE MONDAY FOR MCS ACTIVITY BUT FLOW LOOKS A TAD DIFFERENT WHERE MAIN FEATURE MAY MISS US TO THE NORTH AND EAST. HOWEVER...ISOLATED HEAT INDUCED ACTIVITY ALONG THE EAST PART OF THE AREA AROUND THE RIDGE STILL VERY MUCH A POSSIBILITY. FOR TUESDAY...MODELS SHOWING SOME CONSISTENCY FROM EARLIER INDICATING A SURFACE LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT LAKES REGION INTO NEW ENGLAND...ATTEMPTING TO TAKE A SURFACE WEAK FRONT INTO CENTRAL ALABAMA. NOT ANTICIPATING A BIG COOL DOWN BY ANY MEANS...BUT WILL GIVE MORE OF A SYNOPTIC FOCUS FOR THUNDERSTORM ACTIVITY FOR TUESDAY. GFS STILL A TAD MORE AGGRESSIVE TAKING THE FRONT A LITTLE FURTHER SOUTHEAST BEFORE STALLING WHILE EURO MEANDERS IT INTO THE NORTHERN/CENTRAL PART OF THE STATE. BOTH INDICATE THE POSSIBILITY OF INCREASED POPS...SOME DRIER AIR FILTERING IN FOR WEDNESDAY AND THURSDAY ACROSS THE NORTH ESPECIALLY...AND MAYBE SOME NOT AS HOT AND NOT AS HUMID TEMPERATURES FOR WEDNESDAY AND SLIGHTLY COOLER OVERNIGHT WED/THU. THIS WOULD HELP HEAT INDICES FOR MID WEEK WHICH HAVE BEEN INCHING UP. BY THE LATTER PART OF THE WEEK INTO NEXT WEEKEND THE UPPER RIDGE AMPLIFIES GREATLY AS THE UPPER LOW MOVES INTO NEW ENGLAND/NOVA SCOTIA. IN ADDITION...THE SURFACE RIDGE WEAKENS ALLOWING FOR WEAK EASTERLY AND ONSHORE FLOW TO ENTER BACK. THIS WILL ALLOW FOR ISOLATED HEAT INDUCED ACTIVITY AND INCREASING HUMIDITIES...A RETURN TO TYPICAL SUMMER. 08/MNK && .AVIATION...18Z TAF DISCUSSION. OUTFLOW BOUNDARY FROM EARLIER STORMS IN TENNESSEE HAS PUSHED INTO NORTHERN ALABAMA...AND ANOTHER BATCH OF STORMS HAS DEVELOPED IN THE WESTERN HALF OF TENNESSEE. CONDITIONS IN CENTRAL ALABAMA ARE QUITE UNSTABLE...AND THERE IS GROWING CONFIDENCE THAT THE CURRENT AREA OF STORMS WILL RIDE ALONG THE PREVIOUS OUTFLOW BOUNDARY AND EXPAND IN COVERAGE THROUGH THE AFTERNOON AS IT PUSHES SOUTH. THUS...I HAVE ENOUGH CONFIDENCE TO TRY TO TIME THE STORMS' ARRIVAL INTO BHM... TCL...EET...AND ANB...AS INDICATED BY THE VCTS IN THE FORECAST. IF THE STORMS DO CONTINUE TO MOVE AND DEVELOP SOUTHWARD...AND CONFIDENCE GROWS EVEN MORE...THEN WE WILL UPDATE THE RESPECTIVE TAFS TO GET EVEN MORE SPECIFIC ON AFFECTS AND TIMING. OUTSIDE OF THUNDERSTORM AREAS CONDITIONS WILL BE PREDOMINANTLY VFR...WITH CUMULUS LEVEL CLOUDS DISSIPATING AFTER DARK AND REFORMING AFTER SUNRISE MONDAY. ANY LOCATIONS THAT GET SUBSTANTIAL RAIN THIS AFTERNOON OR EVENING WILL HAVE AN INCREASED CHANCE OF FOG FORMATION EARLY MONDAY MORNING. /61/ NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 93 72 93 69 / 70 30 20 50 30 ANNISTON 70 94 71 94 70 / 60 30 20 50 50 BIRMINGHAM 71 94 73 94 70 / 60 20 20 50 50 TUSCALOOSA 72 96 73 96 71 / 30 20 10 40 50 CALERA 71 94 72 94 71 / 40 20 20 50 50 AUBURN 70 95 71 95 71 / 40 30 20 40 50 MONTGOMERY 72 96 73 96 73 / 30 30 20 20 40 TROY 69 96 71 96 71 / 30 30 20 20 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/61
Hazardous weather outlook, Jun 26, 1:08 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 108 PM CDT SUN JUN 26 2011 ALZ011>015-017>050-271800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 108 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF THUNDERSTORMS WILL LIKELY MOVE ACROSS PORTIONS OF CENTRAL ALABAMA...BETWEEN 3 PM THIS AFTERNOON AND 8 PM THIS EVENING. A FEW OF THESE STORMS WILL BE STRONG TO SEVERE...POTENTIALLY PRODUCING DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. THE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. THE AREA MOST LIKELY TO EXPERIENCE SEVERE STORMS IS FROM THE CITIES OF VERNON...FAYETTE...BIRMINGHAM...AND ANNISTON...NORTHWARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE STORMS ARE POSSIBLE AREAWIDE ON TUESDAY INTO TUESDAY NIGHT...AS A FRONTAL BOUNDARY WILL TRY TO WORK INTO THE AREA. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING STRAIGHT- LINE WINDS...AND HEAVY DOWNPOURS. THERE ARE STILL SOME TIMING DIFFERENCES THAT WILL NEED TO BE MONITORED OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AS WELL AS TUESDAY. 61
In the hours before
Local storm report, Jun 26, 5:14 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
514 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 5 S BIRMINGHAM 33.45N 86.82W
06/26/2011 JEFFERSON AL PUBLIC
POWERLINES DOWN ON LAKESHORE JUST WEST OF GREEN SPRINGS
HIGHWAY.
&&
ARMLocal storm report, Jun 26, 5:23 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL CHELSEA 33.33N 86.64W
06/26/2011 E1.00 INCH SHELBY AL PUBLIC
QUARTER SIZE HAIL IN THE CITY OF CHELSEA.
&&
ARMLocal storm report, Jun 26, 5:32 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
532 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
06/26/2011 TALLADEGA AL 911 CALL CENTER
POWER LINES DOWN IN THE CITY OF TALLADEGA.
&&
ARMLocal storm report, Jun 26, 6:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
604 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG VALLEY 32.82N 85.18W
06/26/2011 CHAMBERS AL 911 CALL CENTER
TREES DOWN IN SEVERAL LOCATIONS IN THE CITY OF VALLEY
&&
KLAWSLocal storm report, Jun 26, 6:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
611 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG DEATSVILLE 32.61N 86.40W
06/26/2011 ELMORE AL EMERGENCY MNGR
TREES DOWN AROUND TOWN.
&&
SUNGERSpecial weather statement, Jun 26, 6:13 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT SUN JUN 26 2011
ALZ037-040>048-270000-
AUTAUGA AL-BULLOCK AL-DALLAS AL-ELMORE AL-LEE AL-LOWNDES AL-MACON
AL-MONTGOMERY AL-RUSSELL AL-TALLAPOOSA AL-
613 PM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN AUTAUGA...SOUTHERN
TALLAPOOSA...RUSSELL...MONTGOMERY...MACON...LOWNDES...LEE...SOUTHERN
ELMORE...EXTREME EASTERN DALLAS AND NORTHERN BULLOCK COUNTIES UNTIL
700 PM CDT...
AT 612 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BEANS MILL TO BENTON...AND
MOVING SOUTH AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MILSTEAD...
MONTGOMERY...
SMITHS...
TUSKEGEE...
MOSSES...
&&
LAT...LON 3221 8494 3215 8527 3215 8541 3212 8543
3203 8590 3206 8596 3205 8600 3201 8600
3196 8629 3205 8631 3205 8639 3197 8640
3196 8644 3196 8686 3242 8688 3274 8517
TIME...MOT...LOC 2314Z 359DEG 28KT 3263 8527 3234 8677
27The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:40 PM CDT | Special Weather Statement | BMX | Russell | 50 min |
| Jun 26, 2:23 PM CDT | Special Weather Statement | BMX | Blount | 37 min |
| Jun 26, 2:35 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 40 min |
| Jun 26, 2:45 PM CDT | Special Weather Statement | BMX | Barbour | 30 min |
| Jun 26, 2:53 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 52 min |
| Jun 26, 3:16 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion, Walker | 59 min |
| Jun 26, 3:21 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 24 min |
| Jun 26, 3:30 PM CDT | Special Weather Statement | BMX | DeKalb | 30 min |
| Jun 26, 3:45 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Cherokee, Etowah, St. Clair | 45 min |
| Jun 26, 3:52 PM CDT | Special Weather Statement | BMX | Pike | 23 min |
| Jun 26, 4:03 PM CDT | Special Weather Statement | BMX | Bullock | 27 min |
| Jun 26, 4:03 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, Jefferson, St. Clair and 2 more | 42 min |
| Jun 26, 4:10 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Pickens, Tuscaloosa | 50 min |
| Jun 26, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 24 min |
| Jun 26, 4:14 PM CDT | Special Weather Statement | BMX | Lee | 46 min |
| Jun 26, 4:41 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Clay, Cleburne, Coosa, Randolph and 3 more | 49 min |
| Jun 26, 4:55 PM CDT | Special Weather Statement | BMX | Lee | 50 min |
| Jun 26, 4:59 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 31 min |
| Jun 26, 5:04 PM CDT | Special Weather Statement | BMX | Russell | 41 min |
| Jun 26, 5:28 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chambers, Chilton, Clay, Coosa, Elmore and 2 more | 47 min |
| Jun 26, 6:13 PM CDT | Special Weather Statement | BMX | Bullock, Lee, Lowndes, Macon, Montgomery, Russell | 47 min |
| Jun 26, 6:28 PM CDT | Flash Flood Warning | BMX | Lee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.